MAUDE Adverse Event Report: MICROVENTION, INC. AZUR DETACHABLE 35 SYSTEMS; EMBOLIZATION COIL

MICROVENTION, INC. AZUR DETACHABLE 35 SYSTEMS; EMBOLIZATION COIL
Model Number 45-451230
Medical Device Problem Codes Detachment Of Device Component (1104); Device Issue (2379)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 02/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is used for treatment, not diagnosis.The azur system is intended to reduce or block the rate of blood flow in vessels of the peripheral vasculature.It is intended for use in the interventional radiologic management of arteriovenous malformations, arteriovenous fistulae, aneurysms, and other lesions of the peripheral vasculature.Per the instructions for use: potential complications include, but are not limited to: hematoma at the site of entry, vessel/aneurysm perforation, unintended parent artery occlusion, incomplete filling, vascular thrombosis, hemorrhage, ischemia, vasospasm, edema, coil migration or misplacement, premature or difficult coil detachment, clot formation, revascularization, post-embolization syndrome, and neurological deficits including stroke and possibly death.This device involved in this event was reported not available for return.Based on the information provided, the root cause cannot be determined.Reference mvi: (b)(4).
 
Event or Problem Description
It was reported that during during the treatment of an aneurysm, the coil detached prematurely after becoming stuck within the microcatheter.The coil and microcatheter were successfully removed.No patient harm or injury was reported.

Brand Name
AZUR DETACHABLE 35 SYSTEMS
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key5530610
Report Number2032493-2016-00054
Device Sequence Number16241711
Product Code KRD
UDI-Device Identifier00810170015007
UDI-Public(01)00810170015007(11)151113(17)201113(10)151113EC1
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K090168
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Respiratory Therapist
Type of Report Initial
Report Date (Section B) 03/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/13/2020
Device Model Number45-451230
Device Lot Number151113EC1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2016
Initial Report FDA Received Date03/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight138